Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 27, 2017, 3:25 AM MDT for 4 counties in New Mexico. It took effect at Apr 27, 2017, 1:00 PM MDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2017, 3:25 AM MDT (09:25 UTC)
- In effect from
- Apr 27, 2017, 1:00 PM MDT
- Expired
- Apr 27, 2017, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 1:56 PM MDT | NON-TSTM WND GST 66 | 5 S Albuquerque, NM | KABQ ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3635 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WWUS85 KABQ 270925 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 325 AM MDT Thu Apr 27 2017 ...RED FLAG WARNING IN EFFECT TODAY BETWEEN 1 PM AND 7 PM FOR THE MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS...AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Critical fire weather conditions are expected this afternoon and early evening. Areas of greatest concern include the Rio Grande Valley south of the Albuquerque Metro, the Sandia, Manzano and Gallinas Mountains south of Highway 60, and portions of the east central plains where rainfall has not recently occurred. Strong westerly winds will develop as an upper level jet crosses the state and a surface low deepens over northeast New Mexico. Humidities are expected to fall between 10 and 15 percent as high temperatures rise just above normal. NMZ109-271030- /O.CAN.KABQ.FW.A.0023.170427T1900Z-170428T0100Z/ West Central Highlands- 325 AM MDT Thu Apr 27 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. Humidities across the West Central Highlands will largely stay above 15 percent this afternoon. Though an hour or two of critical fire weather conditions are possible across the lower elevations surrounding the San Mateo Mountains, the duration and areal extent is not enough to warrant a Red Flag Warning. Therefore, the Fire Weather Watch is cancelled. $$ NMZ106>108-280100- /O.UPG.KABQ.FW.A.0023.170427T1900Z-170428T0100Z/ /O.NEW.KABQ.FW.W.0024.170427T1900Z-170428T0100Z/ Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains- East Central Plains- 325 AM MDT Thu Apr 27 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM this afternoon to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...This afternoon and early evening for the Middle Rio Grande Valley south of the Albuquerque Metro area, Sandia, Manzano and Gallinas Mountains south of Highway 60, and the East Central Plains where significant rainfall did not occur recently. * 20 FOOT WINDS...Westerly 25 to 35 mph with gusts near 50 mph. Winds may be locally higher near Clines Corners. * RELATIVE HUMIDITY...Minimums between 10 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
1 follow-up statement
163 WWUS85 KABQ 280055 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 655 PM MDT Thu Apr 27 2017 NMZ106>108-280200- /O.EXP.KABQ.FW.W.0024.000000T0000Z-170428T0100Z/ Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains- East Central Plains- 655 PM MDT Thu Apr 27 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Through sunset winds will continue to weaken and humidities will continue to climb, so the Red Flag Warning will be allowed to expire. Until then, pockets of locally critical conditions will continue to be possible. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 26, 11:51 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 26, 11:51 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1151 PM MDT Wed Apr 26 2017 .AVIATION... 06Z TAF CYCLE A weak disturbance will brush northern NM overnight increasing the chances for low elevation rain and mtn snow across north central and northwest NM. Isold TS is also possible. Areas of MVFR to IFR cigs are expected to develop as well as mtn obscurations. Precip will diminish in the aftn with cigs lifting to VFR. Winds will be the other main story today. Winds will increase by mid morning, and by mid aftn, gusts between 40 and 50kt are expected. Localized areas of BLDU are possible. Winds will decrease around sunset, except across the south central and southwest mtns where winds will continue through much of the night. 34 && .PREV DISCUSSION...342 PM MDT Wed Apr 26 2017... .SYNOPSIS... West winds will gradually pick up overnight as a Pacific storm system moves through northern New Mexico. Scattered showers will spread eastward across the northern third or so of the state overnight. Snow levels will drop to near 7500 feet. A rather windy day is in store Thursday ahead of an unseasonably strong and cold Pacific storm system expected to impact the region Friday afternoon through Saturday. Dry northwest flow returns Sunday and continues into early next week. && .DISCUSSION... 90kt nwly jet over the PACNW very apparent on water vapor imagery this afternoon. The nose of this jet combined with a mid-level baroclinic zone will bring good chances for showers to the northern third or so of the state overnight. Snow levels will be around 7500 feet with a few inches of accumulation likely in the Tusas Mountains east of Chama and Tierra Amarilla. As the above mentioned nwly jet moves overhead late tonight through Thursday night, strong west winds will be prevalent, with very strong to high winds possible in the higher terrain. Held off on upgrading the high wind watch given the 12z model suite shifting the core of the highest wind speeds near mountain top level to the southern third of the state on Thursday and Thursday night. An impressively deep/strong and cold upper level closed low remains on track for Friday through Saturday evening. NAM, ECMWF and Canadian models now dropping the upper low slightly farther south out of southwest CO early Saturday morning before moving it ewd through central NM Saturday afternoons. Models coming in line for the most part but subtle changes in the track make major differences in where precipitation sets up west of the central mountain chain. All models continue to nail the northeast third of the state Friday night and Saturday. Main challenges across northeast and east-central areas will be accumulating snow levels during the day Saturday. Forecast 700mb temps are highly dependent on the track of the 700mb low. The farther south this low is as it moves east through eastern NM Saturday, the more cold air gets drawn in from the north to lower snow levels across east-central NM including the I-40 corridor from near Santa Rose to the TX line. At any rate, still a fair amount of uncertainty with regard to not only how far south the upper low drops but where it drops in from the northwest or north. Trended the forecast toward the farther southern track given the good agreement from all operational runs less the GFS. Wrap-around snow showers remain across the northeast Saturday night with freezing temps or colder for most locations. A hard freeze looking likely across much of northern and portions of eastern NM Saturday night/Sunday morning with perhaps a few hours of near freezing temps in the ABQ metro possible. Dry northwest flow aloft moves overhead Sunday into early next week. GFS and to a lesser extent the ECMWF bring an upper level short-wave trough and associated backdoor cold front through NM Tuesday night or Wednesday. 33 && .FIRE WEATHER... Not a clear-cut scenario for Thursday's forecast critical fire weather conditions. Limiting factors include borderline minimum humidity, smaller portions of forecast zones impacted, increasing cloud cover related to an approaching jet stream and mixed Haines of 4-5 although an area of Haines 6 is forecast across a small portion of the Sandia/Manzano/Gallinas Mountain zone. Sufficient cloud cover may be present Thursday to limit fire behavior, so will defer upgrade decision to later shifts. Otherwise, Thursday is looking rather windy, with chances for wetting precipitation across the north and relatively dry conditions across the south. A cooling/moistening phase is forecast to begin areawide Friday as a cold front makes southward progress across the area and an anomalously cold upper low retrogrades then deepens across Colorado to near the Four corners by 12z Saturday. Impacts associated with these two features will ramp-up Friday night and peak Saturday, with snow levels falling and significant snowfall accumulation likely across much of northern New Mexico. In particular, the Northern Mountains and Raton Ridge/Johnson Mesa could pile-up a foot or more. Temperatures will plummet Saturday, with much of the area forecast to dip below freezing Saturday night into Sunday morning. Many lower elevation locales across northern New Mexico will experience a hard freeze. A warming/drying trend will begin Sunday and continue into Tuesday with, but with temperatures across most of the area remaining at or below normal under dry northwest flow aloft. Although not forecast at this time, there is some potential for critical fire weather conditions Tuesday generally south of Interstate 40. Both the 12z GFS and ECMWF show a northern stream shortwave trough moving out of the Rockies into the Plains on Wednesday, pushing a cold front down our Eastern Plains and bringing chances for wetting precipitation back to the Front Range. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for the following zones... NMZ106>109. High Wind Watch from 10 AM MDT Thursday through Thursday evening for the following zones... NMZ521-523-524-526-539-540. &&
Hazardous weather outlook, Apr 26, 3:55 AM MDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 355 AM MDT Wed Apr 26 2017 NMZ501>540-271200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 355 AM MDT Wed Apr 26 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High winds with gusts to around 60 mph are possible from the Sandia and Manzano mountains and Central Highlands south to southwest Chaves County Thursday. Critical fire weather conditions are possible Thursday along and south of Interstate 40. A wintry storm system remains on track for Friday and Saturday. Snow accumulations could be focused over the northeast third of New Mexico Saturday, and freezing temperatures Saturday night will impact the north and east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:42 AM MDT | High Wind Warning | ABQ | 15 hr | |
| Apr 27, 3:42 AM MDT | Wind Advisory | ABQ | 15 hr | |
| Apr 27, 3:59 AM MDT | Winter Storm Watch | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.